I wanted help with this. What does it feel like to come off Xanax? Does your heart raise? Thank you .. Julie
Hello juliedino. In answer to your question, it took me, just over a five week period of time, in a hospital. I had a seizure, while there, and lost the ability to talk. Ity took me months to beable to come close to being speak half way normal again. I had speech therapy to help me. My dose was just over 9mg. And that was my dose for almost 4 years or so.While in the hospital, phenobarbital, was given to me to replace the xanax with. If you are thinking of "detoxing yourself" please taper, do it very slowly so your body will not go through, any serious major, events. such as blood pressure issues, heart racing etc. Not knowing your dose, just becarefull. Let your doctor know that you're planning or thinking of a possible detox.best to you and becarefull, it can become a very serious issue, thing when not done with care..
listen i been on benzos a year in a half im on xanax now 6 mgs a day it is a liveing hell to try to get off your heart rate does go up you get soo nervous its unreal and the longer u stay on it and the higher the dose the worse it will get you will become suicidal eventally turn into a hermit never want to leave home and u will have severe withdrawls when u wake up in the morning a big side affect is increased anxiety suicidal thoughts panic attacks bad headaches everyday cause benzos frie the brain which makes memory loss like no other and idk how long it takes to detox off xanex im still trying to figure that out but these doctors dnt even know how how to bring you down and that goes for any doctor cause they havent been thru it they have studyied but they do not know which is scary idk how many mgs your takeing a day tho if its like 2 or 3 mgs a day then your not gona be haveing the suicidal thoughts yet and idk how long you have been on xanax
I am under the care of a pain management/addiction specialist as I have chronic pain issues and I'm a recovering alcoholic/addict. He's given me Phenobarbital to come off of Xanax cold turkey. I am on 64 mg. 3 times daily. I was taking anywhere from 4 mg. to 6 mg. of Xanax daily for over 3 years. So far I've noticed very little in the way of withdrawals, but he explained to me that withdrawals could come anywhere from 3 to 6 weeks after stopping the Xanax. It's only been a week for me. He recently introduced Neurontin at night to prevent seizure activity. I'm so "drugged" from the phenobarbital I'm basically off my feet for a while. But he explained that I'm essentially doing an outpatient detox, as opposed to being in a hospital or an inpatient treatment facility. Fine with me as I'd certainly rather be at home doing this.
I am a little nervous each day because of the potential for seizures. But it helps me to practice "living in the moment" and "one day at a time."
I've been on 2mg of Xanax 3x a day for about 2 months. My doctor thinks nothing of prescribing this medication, even though he knows I've been clean and sober for years. Trouble at home with teen kids, bad marriage, over-stressed at work, this seemed like a miracle to me. I follow the Rx on the bottle (a novelty for me) given my background of abuse (is that 1 every 6 hours, or 6 every 1 hour? :) ) In any event, thinking I could just stop taking it was a BIG mistake. After being "out" for a few days, I didn't have the symptoms listed by so many on this post, with the heart rate skyrocketing and numbness, but I do get the sweats, and find myself bumping into door jambs (balance off), stomach tightening, nausea beyond any I have ever experienced. I've not eaten for days, can barely keep water down, and when I refilled my Xanex Rx, even though I almost tossed it up in the parking lot of my work, my symptoms DID diminish and eventually fade away for good.
Not looking forward to DT - yet again - it's pure hell - coke and booze was the worst. WILL, however, taper down s-l-o-w-l-y. Good luck to you all!!
Ive been on Xanax for 16 + yrs. Now with new info I want off.my dose has been small 4 to 6 mg a day.but I have all the long term problems which were never told to me until I sought phsyc help.I will keep posting on results.I'm very worried about withdrawal. Ive had 27 knee surgery,so Ive beat the pain meds down to Norco 10/325 one twice a day.it was rough so I hope I can do this
Trying to get off high doses of Xanax is very dangerous. By high dose I mean anything over 2 mg's a day. The rule of thumb to remember is try to taper no more than 5% down every 2-3 weeks. It is a very slow process and please don't rush it or a seizure may occur. It is one of the hardest Benzodiazepines to get off of out there.
A good idea would be to see your doctor and explain. A prescription for Phenobarbital may be in order to help you get to sleep at night. Another option is to switch you to Valium instead to help prevent a seizure.
More information may be obtained at Subsux.com under the section for benzo's.
I’ve been on Xanax for 8 years I must say, the hardest thing I’ve ever had to overcome. My old dr had me on 6mg a day and when I switch my new dr said I am only 32 that I will be fried by the time I’m in my 50s I regret the day I stared taking them for severe anxiety panic attacks ect. The more I read new studies the more out I wanted My new dr advise tamper off slowly to avoid seizures and when I got to .5 she put me on vistaril and Benadryl. I’m going on 2 weeks off I still feel the withdrawals. not so intense. It was a year process but I’m glad I’m almost out. To anyone out there please don’t give up and seek professional help before weaning off.
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
How long treatment of detox Xanax in center.Am taking 7 pills @ .25 daily.Have heard 30 days? or mo?
Posted 25 Jan 2011 • 2 answers
Posted 26 Jan 2011 • 2 answers
Posted 18 Feb 2011 • 2 answers
Posted 24 Nov 2011 • 2 answers
Posted 22 Mar 2016 • 2 answers